Follow Us

Has anyone "lost their creativity" on antidepressants?

I am an avid, DAILY writer of fiction. It's almost an obsession but for me it is a healthy one because anyone who has known me long enough can tell you the pattern, when I am writing, I am generally happy. When I stop, I go downhill. When I start again, I get better almost immediately. It helps me to get out of my own head and world and problems and into someone else's.

But since I have started a series of antidepressants over the past few months, I NEVER write. I think twice in January, three times in February and not once in March or April--and never even a full page. I strated with a tricyclic, followed by two others, Remeron, now Cymbalta. Does anyone have any such experiences as this? Losing creativity on a variety of antidepressants? It's like I can't even break into my fictional world anymore when I used to reside there half my life to escape being alone in my own head all the time.
Category: Medication 7 years ago
Asked 7 years ago

Like it on Facebook, +1 on Google, Tweet it or share this question on other bookmarking websites.

I'm having a similar problem, I'm currently taking Prozac and Abilify and I can never seem to think of creative solutions for problems for school. I have bursts of creativity here and there, but I have to really rack my brain.
JessicaLF
Answered 7 years ago
JessicaLF

I have had this effect too... but nowhere does it say you might get a lack of creativity. I mean, I guess its not important to some people but to people like you it is and this affects your life. I used to love photography, and I took an Open University course in it... I finished it in December and I've not had the SLR out since then.
kerry1994
Answered 7 years ago
kerry1994

I brought it up once with my doctor about another medication, that I felt like i couldn't write on it. She dismissed it like it was some silly myth... So why do so many artists and writers go off their meds so they can start creating again? I think it's especially common in bipolar people though I don't know if that is a fact and I don't know if any of you (or even myself for sure) are bipolar. I, of course, didn't bother mentioning my "block" to my doctor this time. But in group I mentioned that I wasn't writing and that those who had been around had probably noticed a definite correlation between my writing and my mood. When I stop writing, I start going downhill and vice versa. And, yes, those who had been around, agreed that they did see the correlation very strongly and we all agreed I need to get writing again... but how?
Answered 7 years ago

I'll ask my psych this question when i see her next. I'm a bit arty myself(more of a hobby than a career option). I haven't done any for the last couple of years. I have ideas for pieces of work that have been in my head for years. I know i will get back into it soon, just when, well that's anyone's guess.
Bob
Answered 7 years ago
Bob

I used to be a great writer, however I seem to have lost my creativity since taking prozac.. also experiencing a "numb" feeling to emotions. I wrote as a release of dark feelings, but now where I am typically numb or neutral I find it difficult to be creative like I used to be.
ttlt15
Answered 7 years ago
ttlt15

Please register/login to answer this question.  Click here to login

Support us By Shoping at Amazon

JOIN ANXIETY SOCIAL NET TODAY

We are a community of people struggling with mental health issues, you are not alone!

JOIN ASN NOW

 

 

featured